Document Detail

Warfarin-induced skin necrosis mimicking calciphylaxis: a case report and review of the literature.
MedLine Citation:
PMID:  20677545     Owner:  NLM     Status:  MEDLINE    
Warfarin-induced skin necrosis (WISN) and calciphylaxis share similar early clinical findings and can both lead to significant morbidity and mortality. The authors reviewed the literature on both conditions and describe a case of extensive skin necrosis in a patient with end-stage renal disease who was initially suspected to have calciphylaxis. Further investigation supported a diagnosis of WISN. The pathogenesis, clinical manifestations and treatment of WISN and calciphylaxis are discussed, with emphasis on a diagnostic approach for early recognition.
Gina Chacon; Timmy Nguyen; Akram Khan; Animesh Sinha; Supriya Maddirala
Related Documents :
7485105 - Heparin-induced thrombocytopenia and fatal thrombosis in a patient with activated prote...
2916765 - Augmented fragmentation of atrial activity upon premature electrical stimuli by verapamil.
14502675 - Moyamoya-induced paroxysmal dyskinesia.
20531065 - Rosuvastatin-induced thrombocytopenia.
18928225 - Unilateral atlantal mass hypertrophy in acromegaly. case report.
3058885 - Hemangiopericytomas of the spinal canal. report of four cases and review of literature.
Publication Detail:
Type:  Journal Article; Review    
Journal Detail:
Title:  Journal of drugs in dermatology : JDD     Volume:  9     ISSN:  1545-9616     ISO Abbreviation:  J Drugs Dermatol     Publication Date:  2010 Jul 
Date Detail:
Created Date:  2010-08-03     Completed Date:  2010-08-24     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  101160020     Medline TA:  J Drugs Dermatol     Country:  United States    
Other Details:
Languages:  eng     Pagination:  859-63     Citation Subset:  IM    
Division of Internal Medicine, College of Human Medicine, Michigan State University, East Lansing, MI 48824, USA.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Anticoagulants / adverse effects*
Calcinosis / chemically induced*,  pathology
Skin / drug effects*,  pathology
Warfarin / adverse effects*
Reg. No./Substance:
0/Anticoagulants; 81-81-2/Warfarin

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine

Previous Document:  Case series: evaluation of a liquid silicone gel on scar appearance following excisional surgery--a ...
Next Document:  Case-based considerations in the treatment of actinic keratoses: utilizing combination or sequential...